Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On ordinary primes for modular forms and the theta operator

Authors: Masataka Chida and Masanobu Kaneko
Journal: Proc. Amer. Math. Soc. 135 (2007), 1001-1005
MSC (2000): Primary 11F33; Secondary 11F11
Published electronically: October 13, 2006
MathSciNet review: 2262900
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a criterion for a prime being ordinary for a modular form, by using the theta operator of Ramanujan.

References [Enhancements On Off] (What's this?)

  • 1. N. Jochnowitz, A study of the local components of the Hecke algebra mod $ l$, Trans. Amer. Math. Soc. 270 (1982), no. 1, 253-267. MR 0642340 (83e:10033a)
  • 2. M. Kaneko and D. Zagier, Supersingular 𝑗-invariants, hypergeometric series, and Atkin’s orthogonal polynomials, Computational perspectives on number theory (Chicago, IL, 1995) AMS/IP Stud. Adv. Math., vol. 7, Amer. Math. Soc., Providence, RI, 1998, pp. 97–126. MR 1486833
  • 3. Jean-Pierre Serre, Congruences et formes modulaires [d’après H. P. F. Swinnerton-Dyer], Séminaire Bourbaki, 24e année (1971/1972), Exp. No. 416, Springer, Berlin, 1973, pp. 319–338. Lecture Notes in Math., Vol. 317 (French). MR 0466020
  • 4. H. P. F. Swinnerton-Dyer, On 𝑙-adic representations and congruences for coefficients of modular forms, Modular functions of one variable, III (Proc. Internat. Summer School, Univ. Antwerp, 1972) Springer, Berlin, 1973, pp. 1–55. Lecture Notes in Math., Vol. 350. MR 0406931
  • 5. Don Zagier, Modular forms and differential operators, Proc. Indian Acad. Sci. Math. Sci. 104 (1994), no. 1, 57–75. K. G. Ramanathan memorial issue. MR 1280058,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11F33, 11F11

Retrieve articles in all journals with MSC (2000): 11F33, 11F11

Additional Information

Masataka Chida
Affiliation: Institute of Mathematics, Tohoku University, Aoba, Sendai, 980-8578, Japan

Masanobu Kaneko
Affiliation: Faculty of Mathematics, Kyushu University 33, Fukuoka, 812-8581, Japan

Keywords: Ordinary prime, theta operator
Received by editor(s): October 13, 2005
Received by editor(s) in revised form: November 15, 2005
Published electronically: October 13, 2006
Additional Notes: The first author was supported in part by JSPS Research Fellowships for Young Scientists
Communicated by: Ken Ono
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.